Alert archive / Texas / Flash Flood Warnings in 2007

Flash Flood Warning 117, NWS Brownsville, TX

July 29, 2007Zapata County, Texas

NWS Brownsville, TX issued this flash flood warning at Jul 29, 2007, 7:45 PM CDT for Zapata County, Texas. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 29, 2007, 7:45 PM CDT (00:45 UTC)
Expired
Jul 29, 2007, 8:30 PM CDT
In force
45 min
Issued by
NWS Brownsville, TX
Area
Whole counties

County Zapata County, TX

The radar

The Corpus Christi radar (KCRP), 185 km from the middle of the area, began a volume at 00:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 00:00Z, 0.8 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 00:00Z on 2007-07-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1162 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 00:00Z on 2007-07-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -10 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1162 J/kg
Mixed-layer CIN
-51 J/kg
Mixed-layer LCL
1069 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
-10 m²/s²
0-3 km storm-relative helicity
-17 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KBRO 300046
FFWBRO
TXC505-300130-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BROWNSVILLE TX
745 PM CDT SUN JUL 29 2007

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHWESTERN ZAPATA COUNTY IN DEEP SOUTH TEXAS...
  THIS INCLUDES THE CITY OF SAN YGNACIO...

* UNTIL 830 PM CDT

* AT 741 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA.

* THE STORM PRODUCING FLASH FLOODING WILL OTHERWISE REMAIN OVER
  MAINLY RURAL AREAS OF THE INDICATED COUNTY.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL 
CREEKS AND STREAMS...COUNTRY ROADS...AND EXPRESSWAY 83 NORTH OF 
ZAPATA...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS.

TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
BROWNSVILLE.

LAT...LON 2679 9946 2701 9916 2728 9927 2727 9961

$$

TOMASELLI
1 follow-up statement
000 
WGUS74 KBRO 300110
FFSBRO

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
808 PM CDT SUN JUL 29 2007

TXC505-300130-
ZAPATA TX-
808 PM CDT SUN JUL 29 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 830 PM CDT FOR
NORTHWESTERN ZAPATA COUNTY...

AT 804 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A THUNDERSTORM PRODUCING FLASH FLOODING OVER THE WARNED
AREA.

MOTORISTS ALONG EXPRESSWAY 83 NORTH OF ZAPATA SHOULD DRIVE WITH 
EXTREME CAUTION...AND REPORT ANY FLOODING THAT THEY ENCOUNTER ON 
THE ROAD.

TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
BROWNSVILLE.

LAT...LON 2679 9946 2701 9916 2728 9927 2727 9961

$$

TOMASELLI

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 29, 7:28 PM CDT, 17 minutes earlier.

Area forecast discussion, Jul 29, 7:28 PM CDT, 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BROWNSVILLE TX
728 PM CDT SUN JUL 29 2007

.DISCUSSION...STRONG TSTMS W/HVY RAFL CONTINUE ATTM FAR WEST...ALONG
THE ZAPATA/WEBB COUNTY LINE. UPPER LOW OVR WRN TX CONTINUES TO
MEANDER WEST INTO OLE MEX. DYNAMICS CONFINED TO WRN RGV AND POINTS
WEST TO THE SIERRA MADRE ORIENTALS NOW...WITH LESS EFFECT ON RGV WX
WITH TIME.

NRN GULF RIDGE TO REPLACE THIS PESKY FEATURE WHICH CAUSED SO MUCH
HVY RAFL IN TX BY MON...AND CONTINUE TO KEEP THINGS DRY THRU THE
WEEK.

HEAT WILL SLOWLY BECOME A PLAYER THIS WEEK...AS GOOD INSOLATION
DRIVES TEMPS TO THE CENTURY MARK WEST...WITH CONTINUED HIGH DWPTS
REMAINING. HIS AT 105 TO 110 WED AND BEYOND.

NO CHANGES NEEDED.
&&

.PREV DISCUSSION...AIRMASS TYPE SHOWERS AND ISOLATED THUNDERSTORMS
DEVELOPING ON CUE.  NOT A TRUE SEABREEZE WITH LOW AND MID LEVEL
WINDS OUT OF THE SOUTH TO SOUTHEAST AT 10 TO 20 KNOTS. MOVEMENT OF
THE STORMS IS NORTH TO NORTHWEST AT AROUND THE SAME SPEED. RAINFALL
RATES AVERAGING UP TO ONE HALF INCH PER HOUR...SO NO THREAT TO FLASH
FLOODING...THOUGH SOME PONDING OF WATER IS LIKELY...DUE TO QUICK
RUNOFF...WHEN A HEAVIER THUNDERSTORM PASSES OVER POOR DRAINAGE
AREAS. A FEW URBAN AND SMALL STREAM FLOOD ADVISORIES ARE NOT OUT OF
THE QUESTION THIS AFTERNOON AND EARLY EVENING. MOST OF THE ACTIVITY
SHOULD END BY THIS EVENING BUT WILL MAINTAIN LOW POPS ACROSS THE
WESTERN AND NORTHERN SECTIONS OF THE CWA. SAME SCENARIO MONDAY AND
TUESDAY WITH PLENTY OF MOISTURE...HIGH DEW POINTS AND INSTABILITY
WITH A BIT MORE SUN EACH DAY. MODELS CONTINUE TO SHOW WEAK HIGH
PRESSURE BUILDING OVER SOUTH TEXAS THIS COMING WEEK. THE HIGH IS NOT
AS STRONG AS WAS INDICATED TWO TO FOUR DAYS AGO. SO THE SLIGHT
CHANCE OF DIURNAL ISOLATED SHOWERS AND THUNDERSTORMS WILL CONTINUE
THROUGH THE COMING WEEK WITH HIGH TEMPERATURES ANTICIPATED TO BE A
CATEGORY LOWER THAN GUIDANCE. LOW TEMPS TO BE NEAR GUIDANCE NUMBERS
REMAINING WARM AND MUGGY. SOUTHEAST TO SOUTH WINDS TO BE LIGHT
OVERNIGHT AND LIGHT TO MODERATE DURING THE DAY...MAYBE A BIT GUSTY
AT TIMES ALONG AREA BEACHES AND ACROSS EASTERN COUNTIES.

&&

.MARINE...BUOY 42020 REPORTED SOUTH-SOUTHEAST WINDS NEAR 12 KNOTS
GUSTING TO NEAR 14 KNOTS WITH SEAS AT 3 FEET WITH A PERIOD OF 4
SECONDS AT 18 CDT/23 UTC. FAVORABLE MARINE CONDITIONS ARE FORECAST
THROUGH THE NEXT SEVERAL DAYS...WITH LIGHT TO MODERATE WINDS AND LOW
TO MODERATE SEAS. HOWEVER...EXPECT WINDS AND SEAS TO BE BRIEFLY
HIGHER IN THE VICINITY OF ANY THUNDERSTORMS THROUGH THE FORECAST. &&

.AVIATION...THE THREAT OF SHOWERS AND THUNDERSTORMS HAS ENDED FOR
THE TRIO OF REGIONAL AIRPORTS...WITH ONLY HIGH CIRRUS FROM EARLIER
CONVECTION REMAINING. SKIES WILL CLEAR TONIGHT...AND BECOME PARTLY
CLOUDY TOMORROW. ISOLATED SHOWERS AND THUNDERSTORMS MAY OCCUR ON
MONDAY.
&&

.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL  81  89  80  90 /  10  20  10  10
BROWNSVILLE          79  92  79  93 /  10  20  10  20
HARLINGEN            77  94  78  94 /  10  20  10  20
MCALLEN              79  95  79  97 /  10  20  10  20
RIO GRANDE CITY      79  95  79  98 /  20  20  10  10
SOUTH PADRE ISLAND   82  88  82  88 /  10  20  10  10

&&

.BRO WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.
&&

THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:
HTTP://WWW.WEATHER.GOV/BROWNSVILLE

58...SYNOPTIC
66...MARINE/AVIATION
CAMPBELL...MESO
Hazardous weather outlook, Jul 29, 4:45 PM CDT, 3 hours before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE BROWNSVILLE TX
445 PM CDT SUN JUL 29 2007

TXZ248>257-301100-
ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
445 PM CDT SUN JUL 29 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS.

.DAY ONE...REMAINDER OF TONIGHT.

RAINS HAVE FINALLY MOVED NORTH AND NORTHWEST OF OUR REGION NOW...AS
A PERSISTENT UPPER LOW PRESSURE MOVES WEST INTO NORTHERN MEXICO. NO
HAZARDOUS WEATHER IS EXPECTED OVERNIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

ISOLATED AFTERNOON SHOWERS ARE POSSIBLE MAINLY MONDAY. OTHERWISE...A
NEEDED DRY-OUT IS FORECAST FOR THE RIO GRANDE VALLEY THROUGH THE
COMING WEEK.  AFTERNOON HEAT INDEX READINGS MAY REACH 105 TO 110
DEGREES PERIODICALLY THIS WEEK.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT EXPECTED.

PHILO

In the hours before

Special weather statement, Jul 29, 2:17 PM CDT, 5 hours 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
217 PM CDT SUN JUL 29 2007

TXZ251-292030-
KENEDY-
INCLUDING THE CITY OF...SARITA
217 PM CDT SUN JUL 29 2007

...STRONG THUNDERSTORM AFFECTING KENEDY COUNTY...

AT 215 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
TRACKING A STRONG THUNDERSTORM OVER SOUTHWEST KENEDY COUNTY
...ROUGHLY 14 MILES SOUTHWEST OF THE BORDER PATROL CHECKPOINT
...AND MOVING NORTH AT AROUND 15 MILES PER HOUR.

SMALL HAIL...WIND GUSTS TO 40 MILES PER HOUR...AND VIGOROUS
LIGHTNING ARE ASSOCIATED WITH THIS THUNDERSTORM. ADDITIONALLY...
THIS THUNDERSTORM IS PRODUCING LOCALLY HEAVY RAINFALL...WITH
AMOUNTS BETWEEN 1 AND 2 INCHES PER HOUR.

RESIDENTS OF KENEDY COUNTY AND BORDER PATROL AGENTS SHOULD TAKE
SHELTER FROM THIS STORM NOW.

TOMASELLI

The office that day

Everything else NWS Brownsville, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 29, 7:01 PM CDTFlash Flood WarningBROZapata44 min
Jul 30, 3:07 PM CDTSevere Thunderstorm WarningBROBrooks, Kenedy23 min

Nearby

Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.